MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that on (b)(6) 2022, a perceval sutureless aortic heart valve, pvs25 was attempted to be implanted.The valve would not close and there was a major aortic insufficiency, as reported.Blood was going back into heart after clamp was removed.Once the cross clamp was removed and they went back ¿on pump¿ at 5 l/m the lt ventricle began to fill with blood to the point that it looked like it would burst.It was mentioned that the valve seemed to be in good position from the tee and upon visual inspection, but it appeared to be totally incompetent once the cross clamp was removed.The aortotomy was opened to recheck the perceval valve it looked to be in good position and alignment.The leaflets did not coapt, but it was possible to pull them together.Thus, t was believed at that time that once the system is under pressure that they would coapt appropriately.So, the aortotomy was closed to try one more time.This brought the same result of the ventricle filling with blood and the valve appearing to be totally incompetent.As such, the valve was explanted and a medtronic mosaic 23mm valve was implanted instead.Reportedly, the native valve was bicuspid with severe ai, and hypertrophied septum.The concomitant procedures performed included: vein harvesting, the atrial appendage ligation, the distals for bypass, the avr (perceval then mosaic), then the proximal for bypass, and cabg x 3.Based on the information received, no abnormal geometry in the patient anatomy was noted.Approximately less than 30 minutes was added to cross-clamp time and bypass time.Patient remained stable for the most part of the procedure, however there was about a 15-20 min period of time that the team was scrambling.During this time the pump was slowed, the patient was took off of the cross clamp and went back on pump at 5l/min.At this point patient had loss of pressures.There was too much blood in heart (entire rt ventricle distended), not returning to profusion pump.As such, they gave more plegia (800) to the patient as well as potassium.It was reported that patient was doing well after the surgery.However, on 23 sep 2022, the manufacturer received a copy of the site's mw report to fda uf/importer report #: (b)(4) indicating the patient was initially admitted with nstemi and aortic stenosis.Reportedly, patient required multiple blood products during the surgery.It was also mentioned that patient has died in (b)(6) 2022, exact day was not indicated.Based on the additional information received, patient did not survive through the weekend after this surgery.Based on the information available, the surgery was completed without any issue and patient was doing well after the surgery but the patient suddenly passed away due to unknown cause and on unknown date after the surgery was completed and medtronic mosaic 23mm valve was implanted in the patient.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key15504928
Report Number3019892983-2022-01043
Device Sequence Number12076198
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)230320
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2022
Report Date (Section F) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2022
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer08/31/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown